Alert archive / Ohio / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 76, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 15, 2007, 3:42 PM EDT for Jackson County, Ohio. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 15, 2007, 3:42 PM EDT (19:42 UTC)
- Expired
- Jul 15, 2007, 4:15 PM EDT
- In force
- 33 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
County Jackson County, OH
The radar
The Cincinnati radar (KILN), 103 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 102 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -99 J/kg
- Mixed-layer LCL
- 1215 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 151942
SVRRLX
OHC079-152015-
/O.NEW.KRLX.SV.W.0076.070715T1942Z-070715T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
342 PM EDT SUN JUL 15 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHEAST OHIO...
* UNTIL 415 PM EDT
* AT 338 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF WELLSTON...OR
ABOUT 10 MILES SOUTHEAST OF WAVERLY...AND MOVING NORTHEAST AT 25
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
WELLSTON BY 410 PM EDT...
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8278 3915 8278 3920 8268 3913 8250
3912 8253 3909 8257 3901 8279 3910 8279
$$
102 follow-up statements
000
WWUS51 KRLX 151955
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
355 PM EDT SUN JUL 15 2007
OHC079-152015-
/O.CON.KRLX.SV.W.0076.000000T0000Z-070715T2015Z/
JACKSON OH-
355 PM EDT SUN JUL 15 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR JACKSON COUNTY...
AT 353 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR COALTON...OR
ABOUT NEAR JACKSON...MOVING EAST AT 25 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
COALTON AND BYER BY 405 PM EDT...
WELLSTON BY 415 PM EDT...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8278 3915 8278 3920 8268 3913 8250
3912 8253 3909 8257 3901 8279 3910 8279
$$
15000
WWUS51 KRLX 152013
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
414 PM EDT SUN JUL 15 2007
OHC079-152024-
/O.EXP.KRLX.SV.W.0076.000000T0000Z-070715T2015Z/
JACKSON OH-
414 PM EDT SUN JUL 15 2007
...THE SEVERE THUNDERSTORM WARNING FOR JACKSON COUNTY EXPIRES AT 415
PM EDT...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER OTHER WEAKER
THUNDERSTORMS IN THE AREA MAY PRODUCE GUSTY WINDS AND PEA SIZE HAIL.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3911 8278 3915 8278 3920 8268 3913 8250
3912 8253 3909 8257 3901 8279 3910 8279
$$
15What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:58 PM EDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 15, 1:58 PM EDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 158 PM EDT SUN JUL 15 2007 .SYNOPSIS... A COLD FRONT WILL MOVE INTO THE AREA FROM THE NORTHWEST THIS AFTERNOON...BEFORE DISSOLVING OVER THE AREA TONIGHT. ANOTHER FRONT WILL APPROACH TUESDAY AND STALL NORTH OF THE AREA TUESDAY NIGHT. && .NEAR TERM /THROUGH TONIGHT/... UPDATED TO INCLUDE MORE WIDESPREAD THUNDERSTORMS THIS AFTERNOON AND EVENING ACROSS CENTRAL AND SOUTHERN SECTIONS. IN ADDITION TO SCATTERED THUNDERSTORMS DEVELOPING ACROSS THE NORTHER HALF OF OUR AREA AHEAD OF THE WEAK COOL FRONT...VIGOROUS THUNDERSTORM COMPLEX DEVELOPING OVER SOUTHERN OHIO WILL MOVE EASTWARD AND BE STRONG ENOUGH TO SLIDE AT LEAST INTO CENTRAL WEST VIRGINIA BEFORE WEAKENING BY EARLY EVENING AS HEATING ABATES. && .SHORT TERM /MONDAY THROUGH WEDNESDAY NIGHT/... REMARKABLY CONSISTENT AND PERSISTENT PNA PATTERN CONTINUES THROUGHOUT THE PERIOD AND WELL BEYOND. DIFFERENCE THIS UPCOMING WEEK FROM PREVIOUS WEEKS IS THAT EASTERN CONUS TROUGH IS NOT AS DEEP...LEAVING AREA HANGING ON SOUTHERN EDGE OF WESTERLIES. THIS GIVES RISE TO FOUR EXCUSES FOR LOW LEVEL CONVERGENCE AND HENCE CONVECTION. FIRST IS PROXIMITY OF ASSOCIATED FRONT AND SECOND IS WEAK SHORT WAVES ROTATING THROUGH THE BASE OF THE TROUGH AT THE RATE OF ALMOST ONE PER DAY. THE THIRD IS THE POSSIBILITY FOR NOCTURNAL MCS DEVELOPMENT IN THE NW FLOW. MCS THIS MORNING OVER MO IS UNDER DIFFLUENT FLOW ALOFT WITH GOOD UPPER DIVERGENCE TOGETHER WITH A LOW LEVEL FEED OF MOISTURE AND INSTABILITY. IT IS NOT QUITE CLEAR WHEN OR EVEN WHETHER SUCH A SET UP WILL DEVELOP UPSTREAM OF THIS AREA. FINALLY...DAYTIME HEATING AND INSTABILITY CAN TAKE ADVANTAGE OF WEAK SURFACE BOUNDARIES LIKE OUTFLOW BOUNDARIES FROM OTHER STORMS. THE END RESULT IS A CHANCE FORECAST THROUGHOUT THE PERIOD WITH A SLIGHT DEFERENCE TO THE DIURNAL SIGNAL. MONDAY MAY BE THE QUIETEST DAY OF THE WEEK WITH THREE OF THE FOUR AFOREMENTIONED FACTORS MISSING...WHICH IN TURN SOMEWHAT MITIGATES THE FOURTH. FORECAST OF SOME DIURNAL CONVECTION...ESPECIALLY OVER HIGHER TERRAIN PER ELEVATED HEAT SOURCE EFFECT...SEEMS REASONABLE THOUGH. SHORT WAVE AND ASSOCIATED FRONT APPROACHES TUESDAY...WARRANTING HIGHER CHANCE POPS MOST EVERYWHERE IN THE INCREASINGLY UNSTABLE MOIST AXIS AHEAD OF THE APPROACHING FRONT. WITH FRONT STALLING OUT NORTH OF THE AREA...WE REMAIN IN THIS UNSTABLE AXIS...WITH ANOTHER SHORT WAVE ARRIVING TOWARD DAWN WEDNESDAY. EVEN THAT SHORT DOES NOT PUSH FRONT THROUGH. RATHER...WE REMAIN IN THE UNSTABLE AXIS WITH WEAKER...PERHAPS HIGHER FREQUENCY SHORT WAVE MOVING THROUGH UNTIL PERHAPS A STRONGER ONE ARRIVES LATE IN THE WEEK. SHORT WAVE EARLY WEDNESDAY MORNING COULD MANIFEST IN THE FORM OF A NOCTURNAL MCS GIVEN THE OVERALL PATTERN ALTHOUGH THE UPSTREAM LOW LEVEL FEED IS SOMEWHAT MARGINAL AT BEST AT LESS THAN 20 KTS. NONETHELESS...THE DOOR REMAINS OPEN FOR THIS SORT OF ACTIVITY THROUGH MUCH OF THE BALANCE OF THE WEEK. TOOK HIGH TEMPERATURES BACK UP MONDAY GIVEN AMPLE SUNSHINE WELL OUT AHEAD OF THE NEXT APPROACHING SHORT WAVE...AM IN AGREEMENT WITH MOST OF THE GUIDANCE. LITTLE CHANGES TO TEMPERATURES AND DEW POINTS OTHERWISE WITH NO APPRECIABLE CHANGE OF AIR MASS DESPITE PROXIMITY OF FRONT AT TIMES. && .LONG TERM /THURSDAY THROUGH SUNDAY/... THERE IS STILL PLENTY OF SPREAD IN THE MODELS...BUT A MORE CONSENSUS HAS FORMED TOWARD A SHARPENING EAST COAST TROUGH BY NEXT WEEKEND...RESULTING EVENTUALLY IN COOLER TEMPERATURES AND BUILDING HIGH PRESSURE BY THE END OF THE PERIOD. UP UNTIL THAT POINT HOWEVER...THE CWA REMAINS ON THE SOUTHERN EDGE OF THE SHORTWAVE PARADE THAT WILL RIDE THROUGH THE WESTERLIES. WAVES WILL RUN ALONG NEARLY STATIONARY FRONT. AT THIS TIME...LOOKS LIKE THE FRONT WILL SHIFT SLIGHTLY NORTHWARD DURING THE THURSDAY AFTERNOON TO FRIDAY MORNING PERIOD...WHICH WILL FOCUS CONVECTION FARTHER NORTH AND MAY CAUSE A LULL IN ACTIVITY. THE QUESTION THEN BECOMES WHEN THE NEXT DIGGING WAVE WILL SEND A FRONT AND BETTER THUNDER CHANCES BACK SOUTH ACROSS OUR AREA. DESPITE OVERALL BIG PICTURE GETTING SOME SORT OF CONSENSUS...DETAILS OF THE PATTERN BECOME PROGRESSIVELY MORE MUDDLED LATER IN THE PERIOD. 12Z GFS IS ALREADY DELAYING THE FINAL DIGGING TROUGH BY ALMOST 24 HOURS...BUT FOR NOW PREFER THE TIMING OFFERED BY 00Z ECMWF AND PREVIOUS GFS RUNS...WITH THE DIGGING TROUGH/FRONTAL PASSAGE LATE FRIDAY AFTERNOON INTO FRIDAY NIGHT. EVEN SO...I ACCEPTED HIGHEST POPS IN THIS TIME PERIOD OF ONLY IN THE LOW 40S AS SUGGESTED BY HPC...GIVEN TIMING UNCERTAINTIES. WITH UNUSUAL /FOR THIS TIME OF YEAR/ AMPLIFIED NATURE OF THE PATTERN...IT MAY BE SLOW TO PROGRESS. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... 18Z SUNDAY THROUGH 18Z MONDAY... UPDATED TO INCLUDE MORE WIDESPREAD THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON AND IN THE TAFS EXCEPT FOR BKW. STILL VFR OUTSIDE THUNDERSTORMS. TONIGHT...WILL SEE A RATHER QUICK END TO THE CONVECTION EARLY...BUT EXPECT GENERALLY MVFR VSBY BY 06Z IN THE SOUPY AIRMASS...AND IFR WHERE IT WILL HAVE RAINED THIS AFTERNOON...MOST LIKELY AT PKB...CKB...AND ESPECIALLY AT EKN. AVIATION OUTLOOK MONDAY AFTERNOON THROUGH THURSDAY...TSTMS ARE PSBL NEARLY EVERY DAY...WHICH COULD BRING IFR WX. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JMV NEAR TERM...JMV SHORT TERM...TRM LONG TERM...MDP AVIATION...JMV
Hazardous weather outlook, Jul 15, 3:07 AM EDT, 12 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 307 AM EDT SUN JUL 15 2007 KYZ101>103-105-OHZ083>087-WVZ005>007-160715- GREENUP-CARTER-BOYD-LAWRENCE KY-JACKSON OH-VINTON-MEIGS-GALLIA- LAWRENCE OH-WAYNE-CABELL-MASON- 307 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT A WEAK COLD FRONT PASSES DURING THE AFTERNOON HOURS. THIS WILL LEAD TO THUNDERSTORMS...SOME OF WHICH COULD PRODUCE GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATER TODAY. OHZ066-067-075-076-VAZ003-004-WVZ008>011-013>020-024>040-046-047- 160715- PERRY-MORGAN-ATHENS-WASHINGTON-DICKENSON-BUCHANAN-JACKSON WV-WOOD- PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE- DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON- TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR- BARBOUR-POCAHONTAS-RANDOLPH- 307 AM EDT SUN JUL 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 15, 2:59 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 259 PM EDT SUN JUL 15 2007 WVZ020-151930- DODDRIDGE WV- 255 PM EDT SUN JUL 15 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 255 PM EDT...A STRONG THUNDERSTORM WAS OVER WEST CENTRAL DODDRIDGE COUNTY...OR ABOUT 10 MILES NORTHEAST OF HARRISVILLE...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE... CENTER POINT...SMITHBURG...SEDALIA...CANTON AND WEST UNION. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND PEA SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Special weather statement, Jul 15, 3:26 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT SUN JUL 15 2007 OHZ083-084-152000- VINTON OH-JACKSON OH- 326 PM EDT SUN JUL 15 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 326 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 8 MILES WEST OF WAVERLY TO 22 MILES WEST OF WEST PORTSMOUTH...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... PETERSBURG...CREOLA...BYER...ALLENSVILLE...WELLSTON AND MCARTHUR. WIND GUSTS TO 50 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THESE STORMS. ALSO...EXPECT 15 TO 30 MINUTES DOWNPOURS PRODUCING ONE HALF TO ONE INCH OF RAIN. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
Special weather statement, Jul 15, 3:38 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 338 PM EDT SUN JUL 15 2007 WVZ031-040-152015- HARRISON WV-BARBOUR WV- 338 PM EDT SUN JUL 15 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 338 PM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED OVER STONEWOOD...MOVING EAST AT 45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS LINE OF STORMS INCLUDE... WOLF SUMMIT...CENTURY...WEST MILFORD...NUTTER FORT... LOST CREEK AND CLARKSBURG. WIND GUSTS TO 45 MPH...FREQUENT LIGHTNING...AND MARBLE SIZE HAIL ARE ALL POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 10
The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 15, 4:49 PM EDT | Severe Thunderstorm Warning | RLX | Athens | 26 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.